Volume 10, issue 2 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 6, 2677–3215
Issue 5, 2151–2676
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
Convexity package for momentum maps on contact manifolds

River Chiang and Yael Karshon

Algebraic & Geometric Topology 10 (2010) 925–977
Abstract

Let a torus T act effectively on a compact connected cooriented contact manifold, and let Ψ be the natural momentum map on the symplectization. We prove that, if dimT is bigger than 2, the union of the origin with the image of Ψ is a convex polyhedral cone, the nonzero level sets of Ψ are connected (while the zero level set can be disconnected), and the momentum map is open as a map to its image. This answers a question posed by Eugene Lerman, who proved similar results when the zero level set is empty. We also analyze examples with dimT 2.

Keywords
momentum map, contact manifold, torus action, convexity
Mathematical Subject Classification 2000
Primary: 53D10, 53D20
Secondary: 52B99
References
Publication
Received: 5 November 2009
Revised: 25 February 2010
Accepted: 2 March 2010
Published: 17 April 2010
Authors
River Chiang
Department of Mathematics
National Cheng Kung University
Tainan 701
Taiwan
Yael Karshon
Department of Mathematics
University of Toronto
Toronto, Ontario M5S 2E4
Canada
http://www.math.toronto.edu/karshon/